Log in
AF Association
17,109 members20,199 posts

Feeling Dizzy with AF

Hello. I am new to this site and I have had AF for 2 Years now. I had an Ablation operation 3 weeks ago and although my AF has lessened a lot i still have the same problem of feeling hot and dizzy when i stand still for a short time. This is really affecting my life and I don't seem to get any answers from my doctor or cardiologist, they just say you do get dizzy with AF. I can't go shopping or out anywhere if there are queues or it is busy as when i have to stand still i start to feel ill and have passed out on a few occasions. I am wondering if it is the AF that is causing this or the medication i am on. It is so bad i have had to give up my job as i am meant to be on my feet alot. I would appreciate anyone letting me know if they have similar problems.

Thank you

9 Replies
oldestnewest

If you only had the procedure three weeks ago you have a lot of recovering left to do. It will be at least three months if not six before your heart has healed properely so be patient.

1 like
Reply

Thank you, i guess i thought it was more or less an instant cure or hoped at least. i shall learn to have more patience which is what my husband also says.

Reply

It doesn't sound right to be feeling as you do and I find it difficult to understand how the medical profession can say it's ok. What medication are you taking? I'm wondering if it could it be taking your blood pressure down too low. Do you make sure you drink plenty of water?

Jean

1 like
Reply

I take 10mg lisinopril two a day and amlodipine 5mg once a day for high blood pressure

Flecainide Acetate 100mg for the AF and Apixaban to thin my blood. Since having the ablation done they haven't altered my tablets at all.

Reply

Are you in Sinus rhythm?

What is your pulse rate?

Do you get postural hypotension?

I had Bradycardia AF, and my dual-lead pacemaker has fixed it.

1 like
Reply

I usually go into AF when i am standing for a while. I haven't been diagnosed with postural hypotension but i will try taking my blood pressure lying down and then standing up to see the difference. Thank you that has given me something to think about.

Reply

If you had postural hypotension you would feel faint immediately on standing up.

1 like
Reply

When I went to the Cleveland Clinic last August, I asked my EP why I should expect a better outcome after 5 previous ablations. He said "all professional tennis players know how to play tennis; some have better outcomes than others." Go to a center that does large numbers of ablations.

1 like
Reply

5 ablations!! I thought 1 was bad enough. Hope you don't have to have many more. Thanks for your reply

Reply

You may also like...